MAUDE Adverse Event Report: MEDTRONIC CARDIOVASCULAR SANTA ROSA ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC CARDIOVASCULAR SANTA ROSA ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number HG-16-62-28
Medical Device Problem Codes Break (1069); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other relevant device(s) are: hg-16-62-28 lot # 49975050, use by date: 2018-07-31, udi # (b)(4) for device # 1, the guide was returned with the obturator inserted.Upon inspection of the guide, there was deformation to the tip of the guide 4 mm from the distal dip and was slightly oval in shape.The inner liner was also damaged, exposing the braid wires.The rest of the device was unremarkable.The knob was rotated; however, the tip of the heli-fx guide did not deflect.Both the obturator and an applier were successfully inserted through the guide with minor resistance.The handle of the guide was opened and the kevlar cord was found loosely wound around the reel.The kevlar cord was pulled and the entire length of the kevlar cord was able to be removed from the device.The kevlar loop which is typically secured around the support ring was severed just above the blue liner.For device # 2, the guide was returned with the obturator inserted.Upon inspection of the guide, there was deformation to the tip of the guide 4 mm from the distal dip and was oval in shape.The inner liner was also damaged, exposing the braid wires.The rest of the device was unremarkable.The knob was rotated; however, the tip of the heli-fx guide did not deflect.Both the obturator and an applier were successfully inserted through the guide with minor resistance.The handle of the guide was opened and the kevlar cord was found loosely wound around the reel.The kevlar cord was pulled and the entire length of the kevlar cord was able to be removed from the device.The kevlar loop which is typically secured around the support ring was severed just above the blue liner.The reported complaints were confirmed as the returned devices verified the heli-fx guides would not deflect when the knob was rotated due to the kevlar cord being severed.A portion of the kevlar cord not covered by the blue liner likely contacted a section of the metal braid wire, which ultimately severed the kevlar cord as the heli-fx guide was further deflected.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that after the stent graft was implanted there was a type i endoleak.The physician decided to use heli-fx endoanchors to resolve the endoleak.Two guides were used and both 28 guides broke while trying to get different angles.The physician used an endurant cuff and the endoleak resolved.Per the physician the cause of the break and the endoleak are unknown.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC CARDIOVASCULAR SANTA ROSA
3576 unocal place
santa rosa CA 95403
MDR Report Key6583383
Report Number2953200-2017-00828
Device Sequence Number943595
Product Code OTD
UDI-Device Identifier00643169647626
UDI-Public00643169647626
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberHG-16-62-28
Device Catalogue NumberHG-16-62-28
Device Lot Number49975036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2017
Initial Date Received by Manufacturer 04/27/2017
Supplement Date Received by Manufacturer04/27/2017
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR